This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I was on androgel for several years with good libido results before discontinuing due to prostate cancer. After brachytherapy for my cancer, I am in remission, and after 2+ years resumed taking androgel. I am on androgel again, and have high Testosterone levels (about 1000), but my libido has never recovered. I also have had hypothyroidism, but have been taking synthroid for it for many years with no adverse impact on my libido.
Does anyone have a suggestion for what to do? My endocrinologist and urologist have run out of ideas beyond seeing a psychiatrist, which I am dubious about, since I am certain that my problem is physiological.
Both high and low testosterone levels can be associated with a low libido. The gel is no typically recommended after a history of androgen dependent cancer. Aside hormonal issues, other factors that could affect libido include psychological factors, micronutrient deficiency, systemic causes etc. I would suggest an evaluation by an internist and a psychiatrist for a detailed evaluation and suggestion of an appropriate management plan.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.